Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Whales and the universal completion

Authors: Gerard Buskes and Arnoud van Rooij
Journal: Proc. Amer. Math. Soc. 124 (1996), 423-427
MSC (1991): Primary 46A40
MathSciNet review: 1273479
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we introduce whales in the collection of subsets of the Boolean algebra of bands in a Dedekind complete Riesz space and employ them to give a short (and constructive) proof of the existence of universal completions for Archimedean Riesz spaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46A40

Retrieve articles in all journals with MSC (1991): 46A40

Additional Information

Gerard Buskes
Affiliation: Department of Mathematics, University of Mississippi, University, Mississippi 38677

Arnoud van Rooij
Affiliation: Mathematical Institute, The University of Nijmegen, Toernooiveld, 6525 ED Nijmegen, The Netherlands

Received by editor(s): January 10, 1994
Received by editor(s) in revised form: April 4, 1994
Additional Notes: Both authors acknowledge partial support from NATO grant 940605.
Dedicated: Dedicated to the memory of Bill Causey
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society